Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 14, 2007, 1:23 PM CDT for Jefferson County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2007, 1:23 PM CDT (18:23 UTC)
- Expired
- Jun 14, 2007, 2:05 PM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:45 PM CDT | HAIL 0.75 | Groves, TX | REPORTED BY GROVES PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 141823 SVRLCH TXC245-141930- /O.NEW.KLCH.SV.W.0087.070614T1823Z-070614T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 123 PM CDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITIES OF...PORT NECHES...PORT ARTHUR... NEDERLAND...GROVES...CENTRAL GARDENS... * UNTIL 230 PM CDT * AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GROVES. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... GROVES BY 130 PM CDT... LAT...LON 3000 9403 2987 9408 2982 9397 2995 9386 $$ 06
1 follow-up statement
000 WWUS54 KLCH 141905 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CDT THU JUN 14 2007 TXC245-141915- /O.CAN.KLCH.SV.W.0087.000000T0000Z-070614T1930Z/ JEFFERSON TX- 205 PM CDT THU JUN 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND IS NO LONGER SEVERE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE OFFICE IN LAKE CHARLES AT 337-477-5285 LAT...LON 3000 9403 2987 9408 2982 9397 2995 9386 $$ ERICKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:21 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 10:21 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1021 AM CDT THU JUN 14 2007 .UPDATE...RADAR SHOWING A SIMILAR PATTERN THIS MORNING AS YESTERDAY AT THIS TIME. JUST A BIT OF CONVECTION OVER THE NEAR COASTAL WATERS...CLEAR INLAND. WEAK NW-SE DEWPOINT BOUNDARY THAT WAS DRAPED ACROSS THE REGION YESTERDAY APPEARS TO HAVE WASHED OUT WITH DEWPOINTS GENERALLY BACK INTO THE LOW 70S REGION-WIDE. WILL SEE ANOTHER ROUND OF SCATTERED CONVECTION THIS AFTERNOON AS CONVECTIVE TEMPS IN THE UPPER 80S ARE REACHED. ZONES LOOK GOOD. NO UPDATE COMING. && MARCOTTE && .PREV DISCUSSION... /ISSUED 300 AM CDT THU JUN 14 2007/ SHORT TERM... YESTERDAY/S SHOWERS AND THUNDERSTORMS OCCURRED MAINLY OVER ABOUT THE SOUTHWEST 1/4 TO 1/5 OF THE AREA IN SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THIS PATTERN WAS VERY SIMILAR TO WHAT WAS PREDICTED BY THE GFS MODEL WHICH IS SHOWING PRECIPITATION OF A TENTH OF AN INCH OR MORE OVER A LARGE PART OF THE AREA TODAY AND WITH THE HIGHEST AMOUNTS OVER INTERIOR SOUTHEAST TEXAS. WILL CALL FOR SCATTERED SHOWERS AND THUNDERSTORMS AREA WIDE TODAY WITH POPS A LITTLE HIGHER OVER WESTERN PARTS OF THE AREA. THE MID TO UPPER LEVEL RIDGE AXIS IS PROGGED TO MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHWESTERN LOUISIANA TODAY IND INSTABILITY TO THE WEST OF THE RIDGE IN COMBINATION WITH DAYTIME HEATING AND SEA-BREEZE CONVERGENCE SHOULD CAUSE SCATTERED THUNDERSTORMS OVER MOST OF THE AREA TODAY. SOME CHANCE OF STORMS SHOULD LINGER OVER MAINLY INTERIOR PARTS OF THE AREA INTO THE EVENING HOURS OF TONIGHT. BY FRIDAY EVENING THE MID TO UPPER LEVEL RIDGE AXIS SHOULD HAVE MOVED EAST INTO MISSISSIPPI. A LOW PRESSURE CENTER ALOFT IS PROGGED TO ROTATE OVER OKLAHOMA INTO NORTH TEXAS DURING THE DAY FRIDAY. INSTABILITY ASSOCIATED WITH THE ROTATING LOW WILL BE GREATEST OVER THE NORTHWEST HALF OF THE AREA FRIDAY WHERE SCATTERED TO NUMEROUS THUNDERSTORMS SHOULD DEVELOP DURING THE AFTERNOON. SCATTERED STORMS SHOULD OCCUR OVER THE ENTIRE AREA BUT WILL BE LESS NUMEROUS OVER THE EXTREME EAST PART OF THE AREA WHERE...FARTHER FROM THE LOW ALOFT...INSTABILITY WILL BE WEAKER. ATMOSPHERIC MOISTURE IS PROGGED TO DIMINISH SATURDAY WHILE THE LOW ALOFT IS PROGGED TO ROTATE SOMEWHAT WESTWARD BUT THERE WILL BE ENOUGH AFTERNOON HEATING AND SEA-BREEZE INTERACTION TO CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE MAINLY DURING THE AFTERNOON SATURDAY. LONG TERM... HIGH PRESSURE IS EXPECTED TO CONTINUE TO EXTEND WEST OVER THE REGION SUNDAY THROUGH TUESDAY SO THERE WILL BE A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. A FRONTAL TROUGH IS PROGGED TO MOVE SOUTHEAST ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. THE PASSAGE OF THE FRONT WEDNESDAY WILL NOT MAKE MUCH DIFFERENCE IN THE FORECASTS TEMPERATURE WISE. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY SUNDAY THROUGH WEDNESDAY. AVIATION... MAINLY LIGHT FOG EARLY THIS MORNING. SCATTERED THUNDERSTORMS DEVELOPING OVER SOUTHEAST TEXAS LATE THIS MORNING AND AREA WIDE THIS AFTERNOON. OTHERWISE...VFR. MARINE... WINDS AND SEAS CONTINUING ON THE LOW SIDE THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 90 72 87 71 / 40 20 40 20 KBPT 91 74 87 72 / 40 20 50 20 KAEX 92 71 87 69 / 30 20 40 20 KLFT 91 73 90 70 / 40 10 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU JUN 14 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 530 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF PUBLIC SAFETY OFFICIALS AND STORM SPOTTERS IN SEVERE WEATHER DETECTION AND WARNING THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.